Ohio, 2010Damaging Wind in Ohio, April 16, 2010
April 16, 2010 · NWS ILN · 1 event in 1 county or zone
Isolated severe weather occurred during the early evening hours of April 16th. The main threat from these storms was damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe weather occurred during the early evening hours of April 16th. The main threat from these storms was damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 16, 2:36 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 16, 2:36 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EDT FRI APR 16 2010
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD
FRONT PUSHES THROUGH THE AREA. BEHIND THE FRONT...A COOLER
AIRMASS WILL SETTLE INTO THE REGION FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO FILL IN ACROSS OUR
AREA THIS AFTERNOON. THIS IS AHEAD OF A COLD FRONT THAT WILL PUSH
SOUTH THROUGH THE REGION THIS EVENING. THUNDERSTORMS HAVE HAD A
TOUGH TIME ORGANIZING SO FAR AS THE INCREASING SHEAR HAS NOT BEEN
ENOUGH TO OVERCOME THE LIMITED INSTABILITY. THAT WILL REMAIN THE
QUESTION THROUGH THE REMAINDER OF THE AFTERNOON AS WE START TO
GET INTO A LITTLE BETTER LOW AND DEEP LAYER SHEAR. CONCERN IS THAT
SOME OF THE PRE FRONTAL ACTIVITY ACROSS THE SOUTH WILL ADDITIONALLY
LIMIT THE INSTABILITY THROUGH LATE AFTERNOON. THIS MAY CONTINUE TO
RESULT IN JUST A MARGINAL SEVERE THREAT INTO EARLY EVENING. A DRIER
AIRMASS WILL QUICKLY FILTER IN BEHIND THE FRONT OVERNIGHT...LEADING
TO CLEARING SKIES AND TEMPERATURES DROPPING INTO THE MID 30S TO
LOWER 40S BY DAYBREAK.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SURFACE HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION
THROUGH THE WEEKEND. HOWEVER...THE MID/UPPER LEVEL LOW OVER THE
EASTERN GREAT LAKES WILL BE SLOW TO MOVE OFF TO THE EAST. THIS
WILL LIKELY ALLOW FOR AT LEAST SOME DIURNALLY ENHANCED CLOUDS
ACROSS MAINLY THE NORTHEAST HALF OF OUR FA SATURDAY AND SUNDAY.
WILL GENERALLY GO AT OR A LITTLE BELOW GUIDANCE FOR HIGHS THE
NEXT COUPLE OF DAYS GIVEN THE COOLER AIRMASS THAT WILL BE IN
PLACE. SOME CLOUDS COULD LINGER INTO THE OVERNIGHT
HOURS...ESPECIALLY ACROSS THE NORTHEAST. THIS COULD LIMIT
RADIATIONAL COOLING SOMEWHAT BUT STILL EXPECT TEMPERATURES WELL
DOWN INTO THE 30S SATURDAY NIGHT WITH AREAS OF FROST LIKELY.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
PREFER A BLEND OF 00Z ECMWF AND GFS ENS MEAN FOR EXTENDED PERIOD.
MUCH OF NEXT WEEK WILL SEE BROAD NORTHWESTERLY UPPER FLOW ACROSS THE
OHIO VALLEY...DOWNSTREAM OF A HIGHLY LONGITUDINAL RIDGE ACROSS THE
ROCKIES. THIS WILL MAINTAIN DRY CONDITIONS AND NEAR-AVERAGE TEMPS
WHICH WILL SLOWLY MODERATE THROUGH THE WEEK. CLOSED UPPER LOW OVER
THE SOUTHWEST CONUS WILL EVENTUALLY UNDERCUT THE UPPER RIDGE AND
SLIDE INTO THE CENTRAL US. PREFER SLOWER ECMWF SOLUTION FOR
THIS...KEEPING BEST PRECIP CHANCES HELD OF UNTIL LATE FRIDAY.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL LOW TO DEEPEN AND SETTLE INTO THE GREAT LAKES TNGT.
ASSOCIATED COLD FRONT OVER NW OHIO TO DROP SE THRU THE TAF SITES
DURG THE AFTN/ERLY EVENING AND SOUTH OF THE OHIO RIVER BY 00Z.
HAVE TIMED MENTION OF THUNDER WITH EXPECTED PRE-FRONTAL AXIS OF
INSTBY. THERMODYNAMICS ARE FAVORABLE FOR DAMAGING WINDS IN EXCESS
OF 50KTS IN SOME OF THE BETTER UPDRAFTS. AT THIS TIME HAVE NOT MENTIONED
THESE WIND GUSTS IN THE TAFS DUE TO LIMITED EXPECTED COVERAGE.
IN THE THUNDERSTORMS EXPECT POSSIBLE MVFR VSBYS/CIGS AND THEN A PERIOD
OF MVFR POST FRONTAL CIGS THIS EVENING BEFORE SKIES CLEAR OUT.
EXPECT WIND SPEEDS TO INCREASE THIS AFTN WITH GUSTS CLOSE TO 30
KNOTS POSSIBLE. WINDS WILL SHIFT TO NORTHWEST BY 00Z.
.OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...HAWBLITZEL
AVIATION...AR
Hazardous weather outlook, Apr 16, 3:22 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
422 PM EDT FRI APR 16 2010
INZ058-059-066-073>075-080-KYZ089>100-OHZ055-056-060>065-070>074-
077>082-088-172030-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
422 PM EDT FRI APR 16 2010
...SEVERE THUNDERSTORM WATCH 71 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
TEMPERATURES ARE FORECAST TO BE IN THE LOWER TO MID 30S SATURDAY
NIGHT AND SUNDAY NIGHT. AS A RESULT...AREAS OF FROST WILL BE
POSSIBLE BOTH NIGHTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
INZ050-OHZ026-034-035-042>046-051>054-172030-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-MADISON-
422 PM EDT FRI APR 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
TEMPERATURES ARE FORECAST TO BE IN THE LOWER TO MID 30S SATURDAY
NIGHT AND SUNDAY NIGHT. AS A RESULT...AREAS OF FROST WILL BE
POSSIBLE BOTH NIGHTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 16, 2:42 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
342 PM EDT FRI APR 16 2010
OHZ070-071-162015-
BUTLER OH-WARREN OH-
342 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT WARREN AND SOUTHEASTERN BUTLER
COUNTIES THROUGH 415 PM EDT...
AT 339 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HUGHES...
MOVING EAST AT 95 MPH.
WIND GUSTS TO 45 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEBANON AND MORROW.
ALSO...HAGEMAN...LOVELAND PARK...KINGS MILLS...MAINEVILLE...SOUTH
LEBANON...MURDOCK...GENNTOWN AND OREGONIA ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
HAWBLITZEL
Local storm report, Apr 16, 2:44 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT FRI APR 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL BELLBROOK 39.64N 84.09W
04/16/2010 E0.50 INCH GREENE OH TRAINED SPOTTER
&&
BCSpecial weather statement, Apr 16, 2:44 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT FRI APR 16 2010
OHZ061>063-162045-
FAYETTE OH-GREENE OH-MONTGOMERY OH-
344 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...
SOUTHERN GREENE AND NORTHWESTERN FAYETTE COUNTIES THROUGH 445 PM
EDT...
AT 339 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BELLBROOK...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...XENIA...WILBERFORCE AND
JAMESTOWN.
ALSO...SPRING VALLEY...GREENE COUNTY AIRPORT...TREBEIN...MIDDLETON
CORNER...NEW JASPER...PAINTERSVILLE...BOWERSVILLE AND BELL CENTER ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
Special weather statement, Apr 16, 2:47 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT FRI APR 16 2010
OHZ070-071-162015-
BUTLER OH-WARREN OH-
347 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT WARREN AND SOUTHEASTERN BUTLER
COUNTIES THROUGH 415 PM EDT...
AT 339 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HUGHES...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEBANON AND MORROW.
ALSO...HAGEMAN...LOVELAND PARK...KINGS MILLS...MAINEVILLE...SOUTH
LEBANON...MURDOCK...GENNTOWN AND OREGONIA ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
HAWBLITZEL
Special weather statement, Apr 16, 3:18 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT FRI APR 16 2010
OHZ064-065-074-162115-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
418 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PICKAWAY...NORTHERN
HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH 515 PM EDT...
AT 416 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STOUTSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SUGAR GROVE...
ROCKBRIDGE...LOGAN AND CARBON HILL.
ALSO...TARLTON...CLEARPORT...HIDEAWAY HILLS...ENTERPRISE...LAKE LOGAN
STATE PARK...UNION FURNACE...HAYDENVILLE AND OREVILLE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
Special weather statement, Apr 16, 4:50 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT FRI APR 16 2010
OHZ064-065-074-162245-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
550 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PICKAWAY...
NORTHWESTERN HOCKING AND FAIRFIELD COUNTIES THROUGH 645 PM EDT...
AT 548 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR AW MARION
STATE PARK...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BALTIMORE...
LANCASTER...SUGAR GROVE...PLEASANTVILLE...ROCKBRIDGE...BREMEN AND
LOGAN.
ALSO...AW MARION STATE PARK...SLATE RUN METRO PARK...RINGGOLD...
STOUTSVILLE...LITHOPOLIS...TARLTON...ROYALTON AND AMANDA ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
Thunderstorm Wind, Fairfield
- When
- April 16, 5:10 PM EST to 5:15 PM EST
- Where
- Fairfield County, 4 mi S of Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.662, -82.600
A few trees were reported down in Hocking and Berne Townships due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Pennsylvania, April 16, 20102 injured · $1.1 million · 75 kt wind · 16 events
- Damaging Winds in Ohio, April 16, 2010$750,000 · 56 kt wind · 5 events
- Flash Flooding and Flood in Texas, April 16, 2010$270,000 · 14 events
- Damaging Winds in Pennsylvania, April 16, 20101 injured · $80,000 · 69 kt wind · 28 events
- Damaging Winds in West Virginia, April 16, 2010$225,000 · 62 kt wind · 3 events
- Flash Flooding and Hail in Texas, April 16 to 17, 2010$102,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, April 16, 2010$100,000 · 56 kt wind · 1 event
- Rip Current in Florida, April 16, 20102 injured · 1 event
- High Surf in Hawaii, April 16 to 17, 20109 events
- Damaging Winds in Maryland, April 16, 2010$2,000 · 52 kt wind · 4 events
- Hail in West Virginia, April 16, 20100.88 in hail · 2 events
- Winter Storm in Colorado, April 16 to 17, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216630.